Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 57, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2002, 10:12 PM CDT for Morris County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2002, 10:12 PM CDT (03:12 UTC)
- Expired
- Apr 16, 2002, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Morris County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 7:45 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1793 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 170312 SVRSHV TXC343-170345- /NEW.KSHV.SV.W.0120.170311-170345/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1011 PM CDT TUE APR 16 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORRIS COUNTY IN NORTHEAST TEXAS * UNTIL 1045 PM CDT * AT 1011 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OMAHA...OR ABOUT 13 MILES NORTHEAST OF MOUNT PLEASANT...MOVING EAST AT 40 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MORRIS COUNTY IN NORTHEAST TEXAS UNTIL 1045 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:44 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 16, 8:44 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 844 PM CDT TUE APR 16 2002 HAVE UPDATED THE 400 PM ZONES TO INCLUDE THE TORNADO WATCH FOR PARTS OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. ALSO INCREASED THE CHANCE OF SHOWERS AND THUNDERSTORMS WHERE WATCH COVERS AND OTHER ZONES NEARBY. WINDS ON THE SURFACE HAVE INCREASED AROUND REGION FEEDING INTO AND ACROSS THE WATCH AREA AND I HAVE INCREASED WINDS WITH MENTION OF CAUTION ADDED FOR AREA LAKES IN ZONES WHERE NEEDED. PERSONS IN NORTHEAST TEXAS AROUND RED RIVER...FRANKLIN...WOOD... TITUS...AND CAMP COUNTIES...AND MCCURTAIN COUNTY IN EXTREME SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE LARGE HAIL...HIGH AND POSSIBLE DAMAGING WINDS...AND AWARE OF POTENTIAL FOR TORNADOES BETWEEN 900 PM CDT AND MIDNIGHT. OTHER ZONES IN THE WATCH AREA MAY ALSO HAVE SEVERE WEATHER BUT THE MORE IMMEDIATE THREAT AT THIS WRITING INCLUDED THE ABOVE COUNTIES. DURING THE LATER NIGHT HOURS APPROACHING MIDNIGHT OTHER LOCATIONS MAY BE INCLUDED. ZONES ALREADY OUT. 06 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 64 min |
| Apr 16, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Titus | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.